MAUDE Adverse Event Report: CORDIS CORPORATION SABER 5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005015X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 5mm x 15cm x 150mm saber percutaneous transluminal angioplasty (pta) balloon catheter could cross the lesion; however, it ruptured at its nominal pressure.It was removed from the patient¿s body and replaced with a new non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.The lesion was the superficial femoral artery (sfa).The saber balloon catheter was attempted to be used for pre- plain old balloon angioplasty (poba).The device was prepped without any issues.The product was not returned for analysis as it was discarded by mistake.A product history record (phr) review of lot 17714276 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the product was not returned for analysis.The exact cause could not be determined.It is likely vessel characteristics or procedural factors may have contributed to the reported event.However, with the limited amount of information provided regarding lesion characteristics and procedural factors and without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
The 5mm x15cm x 150mm saber percutaneous transluminal angioplasty (pta) balloon catheter could cross the lesion however it ruptured at its nominal pressure and it was removed from the patient¿s body.Therefore, the saber balloon catheter was replaced with a new non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.The saber balloon catheter was attempted to be used for pre- plain old balloon angioplasty (poba).The lesion was the superficial femoral artery (sfa).The device was prepped without any issues and will not be returned for analysis since it was discarded was by mistake.

Brand Name
SABER 5MM15CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9995675
Report Number9616099-2020-03667
Device Sequence Number11721668
Product Code LIT
UDI-Device Identifier20705032069189
UDI-Public20705032069189
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number48005015X
Device Catalogue Number48005015X
Device Lot Number17714276
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2020
Initial Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1